Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 469, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Dec 11, 2008, 3:14 PM EST for Harnett County, Johnston County, Wake County, North Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2008, 3:14 PM EST (20:14 UTC)
- Expired
- Dec 11, 2008, 3:51 PM EST
- In force
- 37 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Harnett County, NC, Johnston County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 17 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 11, 11:00 AM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 11, 2:55 PM EST, 19 minutes earlier.
Area forecast discussion, Dec 11, 2:55 PM EST, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 255 PM EST THU DEC 11 2008 .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM TRACKS FROM ALABAMA AND GEORGIA THROUGH THE CAROLINASTHIS EVENING...THEN OFF THE MID ATLANTIC COAST AND AWAY FROM OUR REGION OVERNIGHT. HIGH PRESSURE THEN BUILDS IN FOR FRIDAY THROUGH SATURDAY...SHIFTING SLOWLY OFFSHORE THROUGH EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 255 PM THURSDAY... ANALYSIS OF THE THE LATEST 12Z OBSERVED DATA LOCALLY AND ACROSS THE DEEP SOUTH LEAVES ONE AT AWE WITH THE VERY POTENT DYNAMIC STORM SYSTEM SPINNING OVER THE MS/AL ...MAKING THE SEVERE WEATHER THREAT AND FLASH FLOODING APPEAR MORE AND MORE IMMINENT FOR CENTRAL NC. FLASH FLOOD THREAT... THE STEADY RAINFALL OF LAST NIGHT ACROSS THE WESTERN PIEDMONT...IN PROXIMITY TO THE STALLED COLD FRONT...HAS PRODUCED WIDESPREAD RAINFALL AMOUNTS OF AROUND AN INCH. SOME OF THE SMALLER STREAMS AND CREEKS HAVE ALREADY ROSE ONE TO THREE FEET...WITH LAST NIGHTS PRECIP EFFECTIVELY PRIMING THE PUMP FOR THE ADDITIONAL HEAVY RAINFALL TO COME. THE HEAVY RAINFALL HAS BEEN MUCH MORE LOCALIZED ACROSS THE CENTRAL PIEDMONT AND COASTAL PLAIN AREA WITH A FEW CONVECTIVE ELEMENTS PRODUCING ONE TO ONE AND HALF INCHES...BUT OVERALL RAINFALL HAS BEEN LIGHT AROUND ONE-QUARTER TO ONE HALF INCH. DEEP MOISTURE TRANSPORT WILL CONTINUE TO ADVECT INTO THE AREA AS THE STRONG DIFFLUENT FLOW AND HEIGHT FALLS (ON THE ORDER OF 200-250 METER)SPREAD ENE INTO CENTRAL NC AHEAD OF THE UPPER LOW. THE TRAINING PRECIP WILL TAKE ON MORE OF A CONVECTIVE NATURE AS WELL...RESULTING IN HEAVY RAINFALL OF 1 TO 2 INCHES IN A ONE HOUR PERIOD...ESPECIALLY IN THE CENTRAL PIEDMONT...COASTAL PLAIN AREAS WHERE ALONG THE HIGHER THETA-E SURGE AND MOST UNSTABLE AIR. THE FLASH FLOOD WATCH CONTINUES FOR ALL OF CENTRAL NC THROUGH MIDNIGHT. THE WESTERN PIEDMONT WILL HAVE THE HIGHEST RISK FOR MORE MAIN STEM STREAM/CREEK FLOODING(AREAL FLOODING)...WHILE ALL OF THE FORECAST AREA WILL HAVE THE RISK OF SEEING MORE LOCALIZED OR URBAN FLOODING. SEVERE THREAT... TORNADO WATCH 952...WHICH ENCOMPASSES THE SOUTHERN PIEDMONT...CENTRAL PIEDMONT AND SOUTHERN AND CENTRAL COASTAL PLAIN OF NORTH CAROLINA REMAINS IN EFFECT THROUGH 7PM. TORNADO WATCH 953...REMAINS IN EFFECT THROUGH 9 PM FOR THE NORTHERN COASTAL PLAIN AND NORTHERN PIEDMONT. CLASSIC SEVERE EPISODE EVOLVING FOR CENTRAL NC AS A VERY COMPLEX SURFACE PATTERN EXISTS ACROSS THE SOUTHEASTERN NC. HIGHER DEWPOINTS CONTINUE TO SPREAD WEST-NORTHWEST INTO CENTRAL NC AS THE REMNANTS OF A SQUALL LINE FROM YESTERDAY EVENING...HAS BECOME A QUASI-STATIONARY WARM FRONT OVER THE COASTAL PLAIN OF NC THIS MORNING. 500 TO 1000 J/KG OF MUCAPE IS EXPECTED TO EVOLVE AS BL WARMS UP INTO THE UPPER 60S TO LOWER 70S. IT WILL MORE THAN LIKELY BE THIS WARM FRONT THAT WILL DEFINE THE GREATEST SEVERE THREAT AS STRONG DYNAMIC UPPER LOW...FEATURING A 230 METER H5 HEIGHT FALLS AT SLIDELL THIS MORNING...LIFTS NORTHEAST. LOW-LEVEL JET HAS RESPONDED AS WELL...WITH 850 MB JET STRENGTHENING TO 50 TO 55 KTS WITH SURFACE PRESSURES DROPPING ON THE ORDER OF 4 TO 6 MB/3HR AS THE SUB 1000 MB SURFACE LOW LIFTS NORTHEAST ALONG THE STALLED COLD FRONT. WIND GUSTS OF 30 TO 40KTS HAVE BEEN COMMON ACROSS ALABAMA AND GEORGIA THIS MORNING...COINCIDENT WITH THE RAPID PRESSURE FALLS. IF THIS TREND CONTINUES...CANNOT RULE OUT A VERY SHORT-FUSE WIND ADVISORY. 60 TO 70KT OF DEEP BULK SHEAR...COMBINED WITH 400 TO 600/MS OF 0-3 KM SHEAR WILL SUPPORT ROTATING UPDRAFTS AND TORNADOES...ESPECIALLY RIGHT ALONG THE WARM FRONT. FURTHERMORE... THE SOUTHERN EXTENSION JET WRAPPING AROUND THE BASE OF THE SOUTHERN STREAM LOW...MARKS THE LEADING EDGE OF THE DRY AIR ENTRAINMENT...ORIGINATING FROM THE MEXICAN PLATEAU...WILL LIFT NORTH INTO THE AREA. AS THIS SOUTHERN STREAM BRANCH LIFTS NORTH...CENTRAL NC WILL BE IN THE FAVORED DIVERGENCE REGIONS OF THE DUAL JUXTAPOSING JETS. THE DRY LEVEL PUNCH WILL AIDE IN THE DEVELOPMENT OF DAMAGING WIND GUSTS. LATEST SURFACE ANALYSIS INDICATES THAT THE TRIPLE POINT LOW IS STARTING TO ENTER INTO THE WESTERN CAROLINAS. THE GREATEST SEVERE THREAT WILL OCCUR OVER THE NEXT 6 HOURS...THROUGH 9 PM AS THE SURFACE LOW LIFTS NORTHEAST ACROSS THE AREA...COINCIDENT WITH THE LINEAR CONVECTIVE LINE THAT EXTENDS FROM CHARLOTTE...SOUTHEAST TO CHARLESTON. STORMS EMBEDDED IN THE LINE HAVE EXHIBIT PERSISTENT WEAK COUPLETS...BUT AT THIS POINT...THE COUPLETS HAVE FORMED TOO FAR WEST IN THE MORE STABLE AIRMASS. THIS LINE WILL HAVE TO BE CLOSELY MONITORED OVER THE NEXT COUPLE OF HOURS...ESPECIALLY IN THE US 1 CORRIDOR AND LOCATIONS EAST...WHERE 500 TO 1000 J/KG MUCAPE EXISTS. OVERNIGHT...WIDESPREAD RAIN SHOWERS WILL TAPER OFF SOUTHWEST TO NORTHEAST BETWEEN 00 TO 03Z...AS DRY SLOT CURRENTLY OVER CENTRAL GEORGIA RACES NORTHEAST. SCATTERED RAIN SHOWERS WILL STILL BE APT TO DEVELOP BACK IN THE DRY AIR ALOFT...AS THE COLD FRONT PUSHES EAST. ADDITIONALLY...AS THE WEAKENING UPPER LOW LIFTS NORTHEAST ACROSS THE AREA...STRONG MID-LEVEL FRONTOGENETICAL FORCING IN THE SOUTHEAST EDGE OF THE TROWAL/COMMA HEAD MAY BRING A RE-DEVELOPMENT OF PRECIPITATION OVER THE NW PIEDMONT BETWEEN 06 TO 12Z. BOTH THE GFS AND NAM HAVE TRENDED 20 TO 25 METERS COOLER WITH MID-LEVEL THICKNESSES AT 12Z...BRIEFLY MOVING THROUGH THE WINTRY MIX SECTOR IN THE P-TYPE NOMOGRAM. FORECAST SOUNDINGS SUPPORT A BRIEF 1 TO 3 HOUR WINDOW FOR ICE INTRODUCTION INTO THE CLOUD...BEFORE QUICKLY DRYING OUT THE MID LEVELS. WILL ADD A SLIGHT CHANCE OF RAIN OR SNOW IN THE FORECAST GRIDS BETWEEN 09 TO 13Z. NO ACCUMULATION OR IMPACTS ARE EXPECTED ON ROADWAYS...AS GROUND TEMPERATURES WILL BE IN THE LOWER 40S. OTHERWISE...OVERNIGHT LOW TEMPERATURES SHOULD FALL TO AROUND MID 40S CENTRAL AREAS TO LOWER 50S SOUTHEAST. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 255 PM THURSDAY... A BRIEF SHOT OF COLD AIR IS IN STORE FOR THE EARLY HALF OF THE WEEKEND AS HIGH PRESSURE BUILDS ACROSS THE DEEP SOUTH IN THE WAKE OF THE DEPARTING STORM SYSTEM. ON FRIDAY...THE 995MB LOW PRESSURE CENTER IS FORECAST TO BE OFF THE NEW ENGLAND COAST... AND SKIES OVER NORTH CAROLINA WILL CLEAR FROM WEST TO EAST AS THE LAST REMAINING MOISTURE FROM THE COMMA HEAD OF THE DEPARTING STORMS IS PULLED AWAY. LOW LEVEL THICKNESSES ARE PROGGED TO REACH THE 1312-1320 RANGE FROM FROM NW TO SE BEFORE THE BEST COLD AIR ADVECTION TAKES PLACE. HIGH PRESSURE SLIDES OVER THE WESTERN HALF OF NORTH CAROLINA FRIDAY NIGHT...SO IF ANY AREA HAS A CHANCE TO DECOUPLE UNDER THE HIGH PRESSURE..IT WILL BE THE WESTERN CWA. WILL ADVERTISE A LOW TEMP GRADIENT OF 22-27 W-E. MOSTLY SUNNY SKIES AND TEMPS JUST BELOW NORMAL AS THE HIGH PRESSURE DRIFTS ACROSS THE AREA ON SATURDAY. MODELS SHOW UPPER LEVEL MOISTURE TRACKING ACROSS THE AREA SATURDAY NIGHT...REMNANT MOISTURE FROM A SHEARED OUT SHORTWAVE THAT ORIGINATES OVER THE WEST COAST. IF THE HIGH CLOUDS DO INDEED PASS OVERHEAD...COMBINED WITH DEVELOPING SOUTHEASTERLY FLOW ON THE BACK SIDE OF THE SURFACE HIGH...LOWS SATURDAY NIGHT WILL NOT REACH FULL COOLING POTENTIAL. THUS...LOWS FORECAST 27-31. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 255 PM THURSDAY... INCREASING HEIGHTS ALOFT AND LOW LEVEL SOUTHEASTERLY RETURN FLOW WILL PROMOTE A WARMING AND MOISTENING AIRMASS FROM SUNDAY THROUGH TUESDAY. MODEL SOUNDINGS BECOME MOIST ENOUGH IN THE LOWEST 4000 FT TO SUPPORT PERIODS OF BROKEN STRATUS AND MAYBE EVEN DRIZZLE ACROSS THE SOUTHERN AND WESTERN PERIPHERY OF THE CWA. THE GFS SQUEEZES OUT A FEW HUNDREDTHS OF AN INCH...BUT FOR NOW WILL WAIT FOR MODEL CONTINUITY BEFORE MENTIONING AN PESKY DRIZZLE. THICKNESSES REACH 1360M ON MONDAY...BUT ADDED CLOUD COVER MAY HOLD TEMPS IN THE WEST BELOW 60...WITH MID 60S IN THE EAST. TUESDAY... A COLD FRONT APPROACHES THE AREA FROM THE NORTHWEST...BUT APPEARS TO BE HELD AT BAY BY THE UPPER LEVEL RIDGE AND LOW LEVEL SOUTHERLY FLOW IN BOTH THE GFS AND ECMWF. INSTEAD...THE FRONT LINGERS NEAR THE NC/VA BORDER BEFORE RETREATING NORTH AS A WARM FRONT ON WEDNESDAY AS A SECOND COLD SURGE PUSHES THROUGH THE AREA. PRECIP WILL OF COURSE DEPEND ON THE LOCATION AND TIMING OF THE FRONTS...BUT THE GENERAL IDEA IS FOR INCREASING POPS TUESDAY THROUGH THURSDAY. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 1240 PM THURSDAY... STRONG STORM SYSTEM WILL RESULT IN AREAS OF MVFR AND IFR CONDITIONS IN CEILINGS...SHOWERS...AND THUNDERSTORMS THROUGH THIS EVENING. ASIDE FROM DETAILS OF THE NEAR-TERM DISCUSSION...LOW-LEVEL WIND SHEAR WILL BE PREVALENT IN MANY AREAS AT LEAST THROUGH THIS EVENING...WITH WINDS JUST OFF THE SURFACE INCREASING TO 50KT WITH AN 850MB WIND MAXIMUM OF 60KT AROUND 00Z AS FORECAST BY THE NAM. LOW-LEVEL WIND SHEAR WILL BE JUST SLIGHTLY LIGHTER TOWARD THE TRIAD VERSUS THE COASTAL PLAIN. NAM BUFR SOUNDINGS...THETA-E PROFILES...AND LIFT FORECASTS SUGGEST A PERIOD OF DRYING AND SUBSIDENCE ALOFT BEHIND THE INITIAL SURFACE LOW. CLOUDS SHOULD STILL BE LOW DUE TO THE MOISTURE REMAINING IN THE BOUNDARY LAYER WITH A WEAK SURFACE WAVE FOLLOWING THE PRIMARY SURFACE LOW. MODEL SOUNDINGS MOISTEN AGAIN LATER TONIGHT WITH THE PASSAGE OF THE COMMA HEAD...AND THOUGH RAIN SHOWERS ARE ANTICIPATED WITH THE COMMA HEAD...COLD TEMPERATURES ALOFT ASSOCIATED WITH THE UPPER LOW ARE EVIDENT IN RAPIDLY COOLING MODEL SOUNDINGS LATE WHICH...BASED ON PARTIAL THICKNESSES AND BUFR SOUNDINGS COULD RESULT IN A TOUCH OF LIGHT SNOW MIXED WITH THE SHOWERS TOWARD THE TRIAD IN A NARROW WINDOW FROM ABOUT 12Z TO 14Z. DRYING TAKES PLACE QUICKLY FROM WEST TO EAST FRIDAY MORNING AS THE COMMA HEAD AND ITS 105KT 300MB JET AND 70-90KT 500MB JET MOVE OFF TO THE EAST. MVFR CEILINGS WILL TAKE LONGEST TO DEPART AT KFAY AND KRWI...AND AS CEILINGS IMPROVE SURFACE WIND GUSTS FROM THE NORTHWEST INTO THE LOWER 20S KTS SHOULD OCCUR WITH MIXING FRIDAY MORNING. 925MB WINDS DIMINISH SO GUSTS ARE NOT ANTICIPATED TO BE STRONGER THAN THAT. HIGH PRESSURE BUILDS IN WITH VFR CONDITIONS EXPECTED SATURDAY. HOWEVER...AS THE HIGH MOVES OFF TO THE NORTHEAST AND WARM AIR ADVECTION BEGINS AGAIN...PERIODS OF LOW CLOUDS...ESPECIALLY LATE SUNDAY NIGHT INTO MONDAY MORNING...AND AGAIN MONDAY NIGHT INTO TUESDAY MORNING...COULD OCCUR. ANY PRECIPITATION...MOSTLY IN THE FORM OF DRIZZLE WITH THE BETTER CHANCE IN THE WEST...IS EXPECTED TO BE VERY LIGHT. && .EQUIPMENT... THE Z/R SCHEME FOR THE RAH WSR 88D RADAR HAS BEEN SWITCHED TO TROPICAL Z/R DUE TO UNDERESTIMATION THROUGH 18Z. && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...MWS/DJF NEAR TERM...CBL SHORT TERM...BLS LONG TERM...BLS AVIATION...DJF EQUIPMENT...CBL
Hazardous weather outlook, Dec 11, 11:48 AM EST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1148 AM EST THU DEC 11 2008 NCZ038>043-073>078-083>086-088-089-121700- DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY- MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 1148 AM EST THU DEC 11 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TORNADO WATCH 952 IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. HEAVY SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. THE AIR MASS IS VERY MOIST AND THE APPROACH OF A STRONG LOW PRESSURE SYSTEM WILL INCREASE THE LIKELIHOOD OF VERY HEAVY RAIN. RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES ARE LIKELY. THIS TYPE OF RAINFALL IN A SHORT PERIOD OF TIME WILL LEAD TO FLASH FLOODING ALONG CREEKS AND STREAMS AS WELL AS EXTENSIVE PONDING IN POOR DRAINAGE. LATEST INDICATION SUGGEST A INCREASING THREAT FOR SEVERE WEATHER ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING. A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO TRACK NORTHEAST ACROSS NORTHERN GEORGIA AND THE CAROLINAS THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON... AND LINGER INTO THIS EVENING. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS UP TO 70 MPH AND A FEW TORNADOES THE MAIN THREATS. THE SEVERE WEATHER THREAT WILL BE GREATEST NOW THROUGH 7 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH 7 PM. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ008>011-026>028-121700- GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE- 1148 AM EST THU DEC 11 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TORNADO WATCH 953 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO TRACK NORTHEAST ACROSS NORTHERN GEORGIA AND THE CAROLINAS THIS AFTERNOON AND EVENING. RAIN IS EXPECTED TO INCREASE IN COVERAGE AND INTENSITY AHEAD OF THE LOW PRESSURE THROUGH TODAY. ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES IS EXPECTED. THE HEAVY RAINFALL MAY RESULT IN FLASH FLOODING... PARTICULARLY NEAR CREEKS AND STREAMS AND IN URBAN AREAS. LATEST INDICATIONS SUGGEST AN INCREASING THREAT FOR SEVERE WEATHER ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON AND EARLY EVENING. THE SEVERE WEATHER THREAT WILL BE GREATEST BETWEEN 2 PM AND 9 PM WITH THE PRIMARY THREAT BEING DAMAGING THUNDERSTORM WINDS GUSTS UP TO 70 MPH AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH 9 PM. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ007-021>025-121700- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM- 1148 AM EST THU DEC 11 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO TRACK NORTHEAST ACROSS NORTHERN GEORGIA AND THE CAROLINAS THIS AFTERNOON AND EVENING. RAIN IS EXPECTED TO INCREASE IN COVERAGE AND INTENSITY AHEAD OF THE LOW PRESSURE THROUGH TODAY. ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES IS EXPECTED. THE HEAVY RAINFALL MAY RESULT IN FLASH FLOODING... PARTICULARLY NEAR CREEKS AND STREAMS AND IN URBAN AREAS. LATEST INDICATIONS SUGGEST AN INCREASING THREAT FOR SEVERE WEATHER ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON AND EARLY EVENING. THE SEVERE WEATHER THREAT WILL BE GREATEST BETWEEN 2 PM AND 8 PM WITH THE PRIMARY THREAT BEING DAMAGING THUNDERSTORM WINDS GUSTS UP TO 70 MPH AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH 8 PM. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. WSS
In the hours before
Special weather statement, Dec 11, 1:01 PM EST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 101 PM EST THU DEC 11 2008 NCZ075>077-085-086-111900- HARNETT-HOKE-LEE-MOORE-SCOTLAND- 101 PM EST THU DEC 11 2008 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS LEE...HARNETT... MOORE...HOKE AND SCOTLAND COUNTIES THROUGH 200 PM EST... AT 101 PM EST...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN 5 MILES NORTHEAST OF LAUREL HILL...OR ABOUT 6 MILES NORTH OF LAURINBURG...TO JUST SOUTH OF RAEFORD MOVING NORTH AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CAMP MACKALL AROUND 115 PM EST...ASHLEY HEIGHTS AROUND 125 PM EST...ABERDEEN AROUND 130 PM EST...SOUTHERN PINES AROUND 135 PM EST...WHISPERING PINES AROUND 140 PM EST...VASS AROUND 145 PM EST. GUSTY WINDS OF 30 TO 40 MPH AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS APPROACHING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. RWH
Special weather statement, Dec 11, 1:47 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 147 PM EST THU DEC 11 2008 NCZ008-026-041-111945- FRANKLIN-GRANVILLE-WAKE- 147 PM EST THU DEC 11 2008 ...STRONG THUNDERSTORM WILL MOVE ACROSS FRANKLIN AND WAKE COUNTIES THROUGH 245 PM EST... AT 147 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FUQUAY VARINA...OR ABOUT 11 MILES SOUTH OF CARY...MOVING NORTH AT 40 MPH. THE STRONG THUNDERSTORM WILL BE NEAR RALEIGH AROUND 200 PM EST... FALLS LAKE AROUND 210 PM EST...WAKE FOREST AROUND 215 PM EST... PURNELL AROUND 220 PM EST. GUSTY WINDS OF TO 40 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. RWH
Special weather statement, Dec 11, 2:31 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 231 PM EST THU DEC 11 2008 NCZ077-088-112030- CUMBERLAND-HARNETT- 231 PM EST THU DEC 11 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS CUMBERLAND AND HARNETT COUNTIES THROUGH 330 PM EST... AT 231 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 9 MILES SOUTH OF HOPE MILLS...OR ABOUT 13 MILES EAST OF RED SPRINGS...MOVING NORTH AT 45 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HOPE MILLS... FAYETTEVILLE...EASTOVER...WADE...LINDEN...ERWIN. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. BLAES
Special weather statement, Dec 11, 2:34 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 234 PM EST THU DEC 11 2008 NCZ077-088-112030- CUMBERLAND-HARNETT- 234 PM EST THU DEC 11 2008 ...STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT AND CUMBERLAND COUNTIES THROUGH 330 PM EST... AT 234 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTH OF HOPE MILLS...OR ABOUT 11 MILES NORTH OF LUMBERTON...MOVING NORTH AT 40 MPH. THE STRONG THUNDERSTORM WILL BE NEAR HOPE MILLS AROUND 240 PM EST... FAYETTEVILLE AROUND 250 PM EST...EASTOVER AROUND 255 PM EST...WADE AROUND 300 PM EST...LINDEN AROUND 305 PM EST. GUSTY WINDS OF 30 TO 40 MPH AND AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS APPROACHING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. RWH
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 2:41 PM EST | Tornado Warning | RAH | Cumberland | 34 min |
| Dec 11, 3:49 PM EST | Areal Flood Advisory | RAH | Cumberland, Durham, Edgecombe, Franklin, Granville, Halifax and 8 more | 3 hr |
| Dec 11, 4:49 PM EST | Tornado Warning | RAH | Franklin, Warren | 26 min |
| Dec 11, 6:58 PM EST | Areal Flood Advisory | RAH | Chatham, Cumberland, Durham, Edgecombe, Franklin, Granville and 14 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.